MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ALAIR; BRONCHIAL THERMOPLASTY SYSTEM

BOSTON SCIENTIFIC CORPORATION ALAIR; BRONCHIAL THERMOPLASTY SYSTEM
Model Number M005ATS25010
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Asthma (1726)
Date of Event 08/31/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The clinical patient id is (b)(6).The patient's date of birth is (b)(6) 1966.The complainant was unable to provide the lot number of the suspect device.Therefore, the manufacture and expiration dates are unknown.However, the complainant stated that the device was used prior to the expiration date.(b)(6).(b)(4).According to the complainant, the suspect device has been disposed and is not available for return.If any further relevant information is received, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an alair bronchial thermoplasty (bt) catheter was used during a bronchial thermoplasty procedure performed on (b)(6) 2018 as part of the (b)(6) clinical study.This complaint is being reported based on the event of asthma requiring hospitalization.On (b)(6) 2018 the patient was admitted to the hospital as planned by the physician for the bronchial thermoplasty treatment.On (b)(6) 2018 the patient underwent the second bronchial thermoplasty procedure performed in the left lower lobe of the lungs.No issues noted with the device.On (b)(6) 2018 the patient was discharged from the hospital following the bronchial thermoplasty treatment.According to the complainant, on (b)(6) 2018 the patient developed asthma that was treated with systemic steroids.It was necessary to hospitalize the patient due to this event.The exact dates the patient was hospitalized and discharged were not reported.On (b)(6) 2018 the patient recovered from asthma.

Brand Name
ALAIR
Common Device Name
BRONCHIAL THERMOPLASTY SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9118546
Report Number3005099803-2019-04462
Device Sequence Number19282895
Product Code OOY
UDI-Device Identifier08714729802792
UDI-Public08714729802792
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P080032
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM005ATS25010
Device Catalogue NumberATS 2-5
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2019
Initial Report FDA Received Date09/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Weight70